# SDR CA140314011

- Difficulty date: March 7, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Ge CF343B1
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Scavenge Pump
- Part number: 5054T31G03
- Condition: Defective
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) WE HAVE PURCHASED A NEW C SUMP SCAVENGE & DRAIN TUBE, PN 5054T31G03 FROM AVIALL IN AUGUST OF 2013.  THE PART WAS PURCHASED UNDER KACM PO P52 & SHIPPED UNDER AVIALL SHIPMENT NR 8161821.  IT WAS USED DURING A SCAVENGE TUBE REPLACEMENT IAW CF34 ENG SHOP MANUAL 72-54-00 REPAIR 01.  THE ENG ON WHICH IT WAS INSTALLED WAS DECLARED SERVICEABLE ON SEPTEMBER 30TH 2013 & WAS RETURNED TO SERVICE.  SHORTLY FOLLOWING ITS RETURN TO SERVICE, IT STARTED CONSUMING & LEAKING OIL.  ON ACFT REPAIR WAS PERFORMED &  THE ACFT WAS THEN RETURNED TO SERVICE.  A FEW WEEKS LATER THE ENG STARTED CONSUMING & LEAKING OIL AGAIN.  DURING THE TROUBLESHOOTING WE DISCOVERED THE O RING USED TO SEAL THE SCAVENGE TUBES END TO THE MATING C SUMP COVER WAS DETERIORATED & HAD BROKEN, CAUSING THE LEAKAGE.  THE FAULTY O RING WAS REPLACED & FOLLOWING A TEST CELL RUN, THE OIL CONSUMPTION LEAKAGE WAS CONFIRMED TO HAVE BEEN CORRECTLY RECTIFIED.  THE ENG WAS THEN RETURNED TO SERVICE.  AFTER THE ENG HAD BEEN INSTALLED ON THE ACFT, A GND RUN WAS PERFORMED, WHERE IT WAS DISCOVERED IT WAS LEAKING AGAIN, FOLLOWING THE LAST OCCURRENCE OF LEAKAGE, IT WAS DECIDED TO REPLACE ALL INVOLVED HARDWARE & TO INVESTIGATE FURTHER.  THE INVESTIGATION OF THE REMOVED COMPONENTS WAS CONCLUDED ON MARCH 7TH 2014, REVEALING THE PURCHASED TUBE WAS APPROX 0.300 LONGER THAN ANY OTHER TUBE.  BEARING THE SAME PN FOUND IN OUR INVENTORY.  IT APPEARS THIS TUBE HAS BEEN MANUFACTURED LONGER THAN THE OTHERS, OTHER TUBES BEARING THE SAME DEFECT MAY HAVE BEEN DELIVERED TO OTHER FACILITIES.  IMPORTANT NOTE, AT NO TIME WAS ACFT SAFETY AFFECTED.  THE OIL LEAKAGE DID NOT RESULT IN A COMPLETE LOSS OF OIL OR AN IFSD.
